- Question from Chat: Effexor may help some women with hot flashes, but doesn't it make sexual response more difficult?
- Answers - Debra Barton That's a very important question. In our first Effexor study, we looked at sex drive. We found over the four weeks of this study that women on all the doses of Effexor actually had increased sex drive. Now we haven't studied that specifically longer term, but I continue to follow many women on this medication and ask them consistently about any changes in their sex drives, and few women feel that it has decreased as a result of the medication. In the medical books, Effexor is associated with changes in the ability to have orgasm, either delayed or completely not being able to achieve an orgasm. However, incidence from placebo controlled trials is right around 2-3 percent, so even though that is some risk, it is fairly low.
- Jennifer Griggs, M.D., M.P.H. Treating depression and hot flashes effectively may make intimacy more possible and more enjoyable. Interested people could refer to last month's Ask-the-Expert Online Conference on sexuality after breast cancer.
The Ask-the-Expert Online Conference called Managing Menopausal Symptoms featured Charles Loprinzi, M.D., Debra Barton, Ph.D., and Jennifer Griggs, M.D., M.P.H. answering your questions about hot flashes, vaginal dryness, loss of libido, and other symptoms associated with menopause.
Editor's Note: This conference took place in March 2002.
The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.
A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.